Alert archive / Missouri / Severe Thunderstorm Warnings in 2009

Severe Thunderstorm Warning 243, NWS Kansas City, MO

August 10, 2009Cass County, Jackson County, Johnson County, Missouri

NWS Kansas City, MO issued this severe thunderstorm warning at Aug 10, 2009, 3:37 PM CDT for Cass County, Jackson County, Johnson County, Missouri. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 10, 2009, 3:37 PM CDT (20:37 UTC)
Expired
Aug 10, 2009, 4:15 PM CDT
In force
38 min
Issued by
NWS Kansas City, MO
Area
Storm-based polygon

Counties Cass County, MO, Jackson County, MO, Johnson County, MO

The radar

The Pleasant Hill radar (KEAX), 11 km from the middle of the area, began a volume at 20:38 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Aug 10, 1:50 PM CDTSevere Thunderstorm WatchSPC3 hr

The nearest sounding before it

Topeka, KS (KTOP), launched 12:00Z, 8.6 hours before the alert went out and 132 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 12:00Z on 2009-08-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1686 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 12:00Z on 2009-08-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 95 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1686 J/kg
Mixed-layer CIN
-150 J/kg
Mixed-layer LCL
1057 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
95 m²/s²
0-3 km storm-relative helicity
57 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KEAX 102037
SVREAX
MOC037-095-101-102115-
/O.NEW.KEAX.SV.W.0243.090810T2037Z-090810T2115Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
337 PM CDT MON AUG 10 2009

THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN CASS COUNTY IN WEST CENTRAL MISSOURI...
  SOUTHEASTERN JACKSON COUNTY IN WEST CENTRAL MISSOURI...
  NORTHWESTERN JOHNSON COUNTY IN WEST CENTRAL MISSOURI...

* UNTIL 415 PM CDT

* AT 337 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.  THIS STORM WAS LOCATED NEAR
  LONE JACK...OR 6 MILES SOUTHEAST OF LAKE LOTAWANA...AND MOVING EAST
  AT 12 MPH.

* THE SEVERE THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF
  NORTHEASTERN CASS...NORTHWESTERN JOHNSON AND SOUTHEASTERN JACKSON
  COUNTIES...INCLUDING THE FOLLOWING LOCATIONS PITTSVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN PLEASANT HILL.

&&

LAT...LON 3879 9413 3880 9416 3881 9422 3882 9425
      3891 9420 3891 9397 3879 9401
TIME...MOT...LOC 2037Z 283DEG 10KT 3886 9416

$$

PC
3 follow-up statements
000 
WWUS53 KEAX 102058
SVSEAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
358 PM CDT MON AUG 10 2009

MOC037-095-101-102115-
/O.CON.KEAX.SV.W.0243.000000T0000Z-090810T2115Z/
CASS MO-JOHNSON MO-JACKSON MO-
358 PM CDT MON AUG 10 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
JACKSON...NORTHWESTERN JOHNSON AND NORTHEASTERN CASS COUNTIES IN WEST
CENTRAL MISSOURI UNTIL 415 PM CDT...

AT 358 PM CDT... NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS 
AROUND 60 MPH AND PENNY SIZE HAIL. THIS STORM WAS LOCATED 7 MILES 
NORTH OF KINGSVILLE...OR 9 MILES NORTH OF HOLDEN...MOVING EAST AT 9 
MPH.

THIS SEVERE THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF
NORTHEASTERN CASS...NORTHWESTERN JOHNSON AND SOUTHEASTERN JACKSON
COUNTIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN PLEASANT HILL.

&&

LAT...LON 3879 9413 3880 9416 3881 9422 3882 9425
      3891 9420 3891 9397 3879 9401
TIME...MOT...LOC 2058Z 282DEG 8KT 3884 9405

$$

PC
000 
WWUS53 KEAX 102102
SVSEAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
402 PM CDT MON AUG 10 2009

MOC037-095-102111-
/O.CAN.KEAX.SV.W.0243.000000T0000Z-090810T2115Z/
CASS MO-JACKSON MO-
402 PM CDT MON AUG 10 2009

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN JACKSON AND
NORTHEASTERN CASS COUNTIES IS CANCELLED...

AT 359 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE AREA. 
THEREFORE...THE SEVERE THUNDERSTORM WARNING IS CANCELLED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN PLEASANT HILL.

&&

LAT...LON 3879 9413 3891 9410 3891 9397 3879 9401
TIME...MOT...LOC 2101Z 282DEG 8KT 3884 9404

$$

MOC101-102115-
/O.CON.KEAX.SV.W.0243.000000T0000Z-090810T2115Z/
JOHNSON MO-
402 PM CDT MON AUG 10 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN
JOHNSON COUNTY IN WEST CENTRAL MISSOURI UNTIL 415 PM CDT...

AT 359 PM CDT... NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 7 MILES NORTH OF
KINGSVILLE...OR 9 MILES NORTH OF HOLDEN...MOVING EAST AT 9 MPH.

THIS SEVERE THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF
NORTHWESTERN JOHNSON COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN PLEASANT HILL.

&&

LAT...LON 3879 9413 3891 9410 3891 9397 3879 9401
TIME...MOT...LOC 2101Z 282DEG 8KT 3884 9404

$$

PC
000 
WWUS53 KEAX 102109
SVSEAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
409 PM CDT MON AUG 10 2009

MOC101-102119-
/O.EXP.KEAX.SV.W.0243.000000T0000Z-090810T2115Z/
JOHNSON MO-
409 PM CDT MON AUG 10 2009

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN JOHNSON COUNTY IN
WEST CENTRAL MISSOURI WILL EXPIRE AT 415 PM CDT...

AT 407 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE AREA.
THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS BEEN ALLOWED TO
EXPIRE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN PLEASANT HILL.

&&

LAT...LON 3879 9413 3891 9410 3891 9397 3879 9401
TIME...MOT...LOC 2109Z 282DEG 8KT 3884 9402

$$

PC

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Kansas City, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 10, 12:56 PM CDT, 2 hours 41 minutes earlier.

Area forecast discussion, Aug 10, 12:56 PM CDT, 2 hours 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1256 PM CDT MON AUG 10 2009

...UPDATED AVIATION DISCUSSION...

.DISCUSSION...

MAKING SOME SIGNIFICANT CHANGES TO THE FORECAST FOR TODAY. WILL
LOWER POPS OVER ALL BUT THE FAR SOUTHERN COUNTIES WHERE TAIL END OF
CONVECTIVE COMPLEX IS PROVING TO BE SLOW TO EXIT THE REGION. VISIBLE
SATELLITE IMAGERY SHOWS CONVECTION IS BECOMING MORE ELEVATED AS AN
OUTFLOW BOUNDARY SURGES SSW INTO SOUTHWEST MO. COULD SEE SCATTERED
CONVECTION LINGER INTO THE EARLY AFTERNOON OVER THE EXTREME SOUTHERN
CWA. OTHERWISE...LAST NIGHTS CONVECTION HAS TEMPORARILY STABILIZED
THE AIRMASS OVER THE REST OF THE CWA. LOTS OF STRATUS OVER THE
NORTHERN COUNTIES IS INDICATIVE OF THE STABLE NATURE OF THE AIRMASS.
HOWEVER...WILL GO WITH TOKEN SLIGHT CHANCE POPS FOR THIS AFTERNOON
DUE TO PRESENCE OF WHAT IS LEFT OVER OF THE WEAK COLD FRONT.

ATTENTION WILL THEN TURN TO THE REBIRTH OF CONVECTION NOW MOVING
INTO CENTRAL KS AS AN MCV OVER NORTHWEST KS TRACKS ENE. 12Z NAM
INITIALIZED THIS FEATURE A BIT TOO FAR NORTH. 12Z RUC DID A BETTER
JOB. DUE TO CONVECTION RE-IGNITING AM THINKING THAT THIS ACTIVITY
COULD HOLD TOGETHER THROUGH THE AFTERNOON HOURS AND BEGIN TO
THREATEN THE FAR WESTERN COUNTIES AFTER 22Z. MAY NEED TO RAISE
EVENING POPS OVER MY WEST CENTRAL COUNTIES SHOULD THIS OCCUR.

MJ

&&

.DISCUSSION...
/ISSUED 352 AM CDT MON AUG 10 2009/

MAIN FORECAST CHALLENGE DEALS WITH CONVECTIVE CHANCES TODAY AND THE
POSSIBILITY OF SEVERE STORMS ACROSS MAINLY THE SOUTHERN HALF OF THE
FORECAST AREA.

TODAY AND TONIGHT:
ONGOING CONVECTION GENERALLY MOVING ALONG THE MISSOURI RIVER IS
EXPECTED TO DECREASE IN BOTH COVERAGE AND INTENSITY THROUGH THE LATE
MORNING HOURS AS THE ISENTROPIC LIFT WANES. THE TRICKY PART WILL BE
HOW ANY KIND OF DEBRIS LEFTOVER FROM THE CONVECTION PLAYS OUT.
ALSO...SATELLITE IMAGERY SHOWS A PLUME MOISTURE AND CLOUD COVER
STREAMING NORTHEASTWARD INTO THE CENTRAL PLAINS AND WESTERN
MISSOURI. WOULD ANTICIPATE THIS CLOUD COVER TO DECREASE SOME DURING
THE DAY AS THE CONVECTION FEEDING IT DIMINISHES. BUT THIS...IN
ADDITION TO...ANTICIPATED CONVECTIVE DEBRIS FROM MORE LOCAL ACTIVITY
WOULD TEND TO LIMIT THE AFTERNOON INSTABILITY AND THUS DIMINISH
SEVERE STORM CHANCES. HOWEVER...IF CLOUDS SHOULD VACATE THE AREA...A
VERY UNSTABLE WOULD BE IN PLACE ANY OUTFLOW BOUNDARIES AND THE MAIN
SYNOPTIC FRONT TO WORK WITH. WITH AROUND 30 TO MAYBE 35KT 0-6KM SHEAR
TO WORK WITH A FEW SEVERE STORMS CAN NOT BE RULED SHOULD THE
INSTABILITY PAN OUT. FOR TONIGHT MODELS GENERATE AN MCS IN KANSAS AND
THEN MOVE IT EASTWARD DURING THE LATE EVENING AND OVERNIGHT HOURS.
THATS ABOUT IT FOR WHAT THE MODELS AGREE UPON. THE GFS BLOWS UP HUGE
AMOUNTS OF QPF AND WHILE THAT MAY BE OVER DONE THE IDEA ITS TRYING TO
GET ACROSS CAN NOT BE RULED...ESPECIALLY WHEN THE NAM PRODUCES ITS
OWN HIGH QPF SYSTEM BUT A LITTLE LATER AND TRACKS A LITTLE FURTHER
SOUTH OF THE GFS. SO WITH ALL THAT SAID THE FOCUS FOR ACTIVITY DURING
THE OVERNIGHT HOURS SHOULD BE ACROSS OUR SOUTH AND THATS WHERE THE
HIGHEST POPS WERE PLACED.

TUESDAY THROUGH THURSDAY:
WITH A LOT OF ATTENTION GOING TO CURRENT CONVECTION ONLY MINOR
CHANGES TO GOING FORECAST WERE MADE. MODELS CONTINUE TO SHOW A PV
ANOMALY/SHORTWAVE TRACKING THROUGH THE AREA EARLY TUESDAY AND
GETTING INTO THE MID MISSISSIPPI VALLEY BY TUESDAY EVENING. AS THIS
WAVE MOVES EAST PRECIPITATION CHANCES WILL END BY TUESDAY AFTERNOON
ACROSS OUR EASTERN ZONES. COOLER AND DRIER AIR IS ALSO EXPECTED TO
SETTLE OVER THE AREA.

CDB

&&

.AVIATION...

FOR THE 18Z TAF...STRONGEST STORMS ASSOCIATED WITH CONVECTIVE
COMPLEX MOVING INTO EAST CENTRAL KS WILL PASS JUST SOUTH OF
KMCI/KMKC. HOWEVER...A SOLID BAND OF SHOWERS WITH EMBEDDED THUNDER
EXTENDS NORTH INTO SOUTHEAST NE SO AN HOUR OR TWO OF VFR SHOWERS AND
A FEW CLAPS OF THUNDER WILL PASS THROUGH ALL 3 TERMINAL SITES DURING
THE MID TO LATE AFTERNOON HOURS. COULD SEE BRIEF PERIODS OF MVFR
CEILINGS AS THIS BAND OF CONVECTION ROLLS THROUGH. AFTER THIS BAND
MOVES THROUGH AM EXPECTING TO SEE GENERALLY QUIET WEATHER WITH VFR
CONDITIONS. MODELS HAVE BEEN AND CONTINUE TO FORECAST ANOTHER
CONVECTIVE SYSTEM TO FORM OVER THE CENTRAL HIGH PLAINS EARLY THIS
EVENING AND THEN TRACK ESE. HAVE MY DOUBTS THIS WILL OCCUR AND EVEN
IF IT DOES IT WOULD LIKELY PASS SOUTH OF THE TERMINALS...ESPECIALLY
SO FOR KSTJ. COULD SEE SOME MORNING MVFR RIVER GENERATED STEAM FOG
AT KSTJ RIGHT AROUND SUNRISE.

MJ

&&

.EAX WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
KS...NONE.
Hazardous weather outlook, Aug 10, 1:08 PM CDT, 2 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
108 PM CDT MON AUG 10 2009

KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-111815-
ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-
JOHNSON KS-ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-
PUTNAM-SCHUYLER-HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-
BUCHANAN-CLINTON-CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-
RAY-CARROLL-CHARITON-RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-
CASS-JOHNSON MO-PETTIS-COOPER-BATES-HENRY-
108 PM CDT MON AUG 10 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL
AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED ELEVATED THUNDERSTORMS OVER EXTREME EAST CENTRAL KANSAS AND
WEST CENTRAL MISSOURI...ROUGHLY FROM OLATHE KANSAS TO CLINTON
MISSOURI...COULD PRODUCE DIME SIZE HAIL AND GUSTY WINDS TO 50 MPH
THIS AFTERNOON AS THEY MOVE EASTWARD. CANNOT RULE OUT A STRAY
REPORT OF QUARTER SIZE HAIL OR BRIEF WINDS GUSTS OF 60 MPH BUT BULK
OF STORMS WILL REMAIN BELOW SEVERE LIMITS.

OF GREATER IMPORTANCE IS THE BOW ECHO WHICH IS TIED TO A LARGE
COMPLEX OF THUNDERSTORMS MOVING INTO EAST CENTRAL KANSAS. THIS BOW
ECHO HAS HAD A HISTORY OF PRODUCING WIDESPREAD DAMAGING WINDS ALONG
ITS PATH. CURRENT INDICATIONS ARE THIS COMPLEX OF STORMS WILL
MAINTAIN ITS STRENGTH AS IT MOVES INTO THE SOUTHWESTERN QUARTER OF
THE FORECAST AREA AFTER 3 PM. POTENTIAL EXISTS FOR DAMAGING WINDS TO
80 MPH AND LARGE HAIL TO GOLFBALL SIZE GENERALLY SOUTH OF AN OLATHE
TO SEDALIA LINE. IN ADDITION...VERY HEAVY RAINFALL WILL ACCOMPANY
THIS THUNDERSTORM COMPLEX. THE THREAT OF SEVERE WEATHER SHOULD END
BY AROUND 10 PM FOR THIS AREA.

LATER TONIGHT...AFTER MIDNIGHT...THERE IS THE POTENTIAL FOR A SECOND
ROUND OF THUNDERSTORMS WHICH COULD AFFECT SOUTHERN REGIONS OF THE
FORECAST AREA...GENERALLY SOUTH OF A PAOLA TO CLINTON LINE. AT THIS
TIME THESE THUNDERSTORMS SHOULD REMAIN BELOW SEVERE LIMITS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THUNDERSTORMS MAY BE ONGOING TUESDAY MORNING ACROSS AREAS GENERALLY
SOUTH OF A PAOLA KANSAS TO CLINTON LINE. THE MAIN THREATS WOULD BE
FROM ANY LEFT OVER HEAVY RAIN AND LOCALIZED FLOODING BUT A FEW HIGH
WIND GUSTS ARE ALSO POSSIBLE WITH THE STRONGEST STORMS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED THIS AFTERNOON INTO THE
EARLY EVENING HOURS FOR AREAS GENERALLY ALONG AND SOUTH AN OLATHE TO
BOONVILLE LINE.

MJ

In the hours before

Local storm report, Aug 10, 2:59 PM CDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
259 PM CDT MON AUG 10 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0250 PM     TSTM WND DMG     PLEASANTON              38.18N 94.71W
08/10/2009                   LINN               KS   EMERGENCY MNGR

            NUMEROUS REPORTS OF POWER LINES DOWN IN THE TOWN. 6 INCH
            TREE LIMBS SNAPPED OFF.

&&

ACH
Local storm report, Aug 10, 3:00 PM CDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
300 PM CDT MON AUG 10 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0259 PM     HAIL             LEES SUMMIT             38.92N 94.38W
08/10/2009  M1.25 INCH       JACKSON            MO   NWS EMPLOYEE

&&

ACH
Local storm report, Aug 10, 3:08 PM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
308 PM CDT MON AUG 10 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0308 PM     HAIL             GREENWOOD               38.85N 94.34W
08/10/2009  E1.00 INCH       JACKSON            MO   PUBLIC

&&

AHENNECK
Local storm report, Aug 10, 3:09 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
309 PM CDT MON AUG 10 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0305 PM     HAIL             LEES SUMMIT             38.92N 94.38W
08/10/2009  E1.00 INCH       JACKSON            MO   TRAINED SPOTTER

            HAIL OCCURRING FOR AT LEAST 15 MINUTES.

&&

ACH
Local storm report, Aug 10, 3:16 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
316 PM CDT MON AUG 10 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0315 PM     HAIL             HARRISONVILLE           38.66N 94.35W
08/10/2009  E0.75 INCH       CASS               MO   PUBLIC

&&

AHENNECK
Local storm report, Aug 10, 3:37 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
337 PM CDT MON AUG 10 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0234 PM     TSTM WND DMG     PLEASANTON              38.18N 94.71W
08/10/2009                   LINN               KS   TRAINED SPOTTER

            POWER LINES AND TREES WERE REPORTED DOWN. WINDS WERE
            ESTIMATED TO 60 MPH.

&&

AHENNECK

The office that day

Everything else NWS Kansas City, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 9, 7:08 PM CDTSpecial Weather StatementEAXBuchanan22 min
Aug 9, 8:20 PM CDTSpecial Weather StatementEAXGrundy, Mercer25 min
Aug 9, 10:59 PM CDTSpecial Weather StatementEAXBuchanan, Clinton, DeKalb31 min
Aug 9, 11:42 PM CDTSpecial Weather StatementEAXHolt33 min
Aug 10, 1:51 AM CDTSpecial Weather StatementEAXCaldwell24 min
Aug 10, 1:53 AM CDTSpecial Weather StatementEAXCaldwell37 min
Aug 10, 2:13 AM CDTAreal Flood AdvisoryEAXDaviess, DeKalb6 hr
Aug 10, 11:50 AM CDTSpecial Weather StatementEAXCass40 min
Aug 10, 2:02 PM CDTSevere Thunderstorm WarningEAXBates, Cass43 min
Aug 10, 2:08 PM CDTAreal Flood AdvisoryEAXBates, Cass, Johnson3 hr
Aug 10, 2:38 PM CDTSevere Thunderstorm WarningEAXBates, Cass, Henry52 min
Aug 10, 2:43 PM CDTSevere Thunderstorm WarningEAXBates, Cass50 min
Aug 10, 2:57 PM CDTSevere Thunderstorm WarningEAXCass, Jackson33 min
Aug 10, 3:19 PM CDTSevere Thunderstorm WarningEAXCass41 min
Aug 10, 3:27 PM CDTSevere Thunderstorm WarningEAXBates, Cass, Henry33 min
Aug 10, 3:44 PM CDTSpecial Weather StatementEAXCass31 min
Aug 10, 3:49 PM CDTAreal Flood AdvisoryEAXHenry, Johnson91 min

Nearby

Severe Thunderstorm Warnings in Missouri, 2009Every severe thunderstorm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.